I go through these stages where Im an so tired of life! I have been thinking about medication but my cousin is on it and me and him are very much alike and it hasn't been so succesful. I just need something to help me feel better.....Answer Question
Asked by Anonymous at 12:03 PM on Jan. 29, 2009 in Health
Answer by hmkr38 at 12:45 PM on Jan. 29, 2009
Your personalities might be a like but it doesn't mean your body chemistries are. Someone taking an antidepressant is depressed due to improper levels of certain neurotransmitters in their nervous system. The antidepressants help create a balance. If you're depressed for "no reason," medication may help you. There are different meds out there. Your doctor can help you find one that is right for you. If it has been more than 3 weeks since your cousin started his medication and there is no difference, he should see his doctor about trying something else. If you are depressed because of outside stressors (stress, work, life, family, relationships, a traumatic event) fooling with your nervous system via medications might create imbalances rather than fix your mood. In that case, I'd see a therapist. A diet adjustment can also help. No junk food. Eats foods with B vitamins. Exercise also can elevate mood.
Answer by NovemberLove at 12:48 PM on Jan. 29, 2009